Doctor insights on:
See an allergist: The best treatment for hives is to avoid whatever is causing them; an allergist can help with the identification. In the majority of cases in which no cause can be identified, prescription medications can be vastly more effective than what is available over the counter. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
I have allergies( hives) that are itchy only during evenings and come on and off times what's wrong with me? Its been almost a month, its not bed bugs cuz we bug sprayed it a week ago just incase. Some hives stay and itch like crazy, some comes on and off
Xyzal (levocetirizine) causes too many side effects so i want to switch to allegra 180mgs once a day. will this protect me from allergies/hives as well as xyzal (levocetirizine)?
Yes it would: But why not run it by your doctor ...Read more
Can my child who has an allergy (hives) to polymixin b sulfate/trimethoprim opthalmic drops do fine with neosporin?
Why would i suddenly have so many med allergies (hives, etc?) allergic to nsaids, opiates, keflex, and more. All within a couple yrs. Why?
It is uncommon: First you need to describe what kinds of problem you have had with each of the drugs since some may not really be from an allergy. Becoming "allergic" to drugs with unrelated chemical structure in 2 years is also rare. You need to consult an allergist to help you sort this out. ...Read more
Have allergies, hives that are frequent, sometimes warm flushing. When to use epipen (epinephrine)? For every bout of hives? Never have breathing probs or swelling.
No epipen (epinephrine): Epipen (epinephrine) should be used only when you have breathing problem from swelling in the throat of tongue or starting or faint from anaphylaxis. It should not be used for hives which can usually be controlled with 4x daily antihistamine. Consult an allergist to find out what can b e done about your hives. ...Read more
Took Doxycycline hyclate this am without food per directions then vomited repeatedly. Should try with food or is this an allergy? Hives now, not am.
Side Effect: This is a side effect of that drug. You should report back to your prescribing doctor and go from there. Please report to your doctor asap. Doctors like feedback. ...Read more
HI, My 2 week son is having allergy/Hives and paediatrician advised Fenistil drops for him. Can yo please advise if it is safe for 2 week old baby?Tx
Can I take a 180 mg OTC Allegra (fexofenadine) twice a day? Severe allergies (hives and itching), unable to see doctor for another week or so. Need relief.
19mo old given Decadron (dexamethasone) 3 day in ER for amox allergy. Hives return in extreme next day. Prescibed prednisdone 3 oral doses. We are on day 7 of hives can I just continue w/benedrayl vs more steroids?
Keep connected: Allergic reactions to penicillin type drugs can be dangerous. You should be in daily contact with your doctor. Especially if the interventions don't seem to be doing anything. These reactions can progress to anaphylaxis, angioneurotic edema and even stevens-johnson syndrome. The high dose steroids should be helping. As a doctor i might not be able to sleep knowing your 19 mo old is not better. ...Read moreSee 1 more doctor answer
I got tibia fracture so I began to take alfacalcidol .25 mcg( plus sunlight)for one month then increased dose to .5 mcg to 13 days then I got Allergy, hives, itching so I want to stop alfacacidol taking, how can I do that in right way?
I have contact allergies (instant hives) that may or may be caused partly by latex. Is there a test for latex algy & is it safe?
Pretty sure I have dermatographia and it's interfering with life. Any way i can get rid of it or calm it down? May have some other allergy too (hives)
When is a reaction called anaphylaxis? I had med allergy including hives, flushing, rash, but nothing else. Was that anaphylaxis and do I call it that
Anaphylaxis: Anaphylaxis=when your health suddenly changes-minutes to hours after a food, medication, allergen exposure, insect sting-such that you experience one or several of the following: swelling, hives, nausea, vomiting, flushing, difficulty breathing, lightheadedness, fullness in the throat, fast heart rate. It sounds as though you had a mild systemic reaction pls get evaluated for drug allergy. ...Read moreSee 1 more doctor answer